Alert archive / North Carolina / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 29, NWS Raleigh, NC

May 6, 2013Franklin County, Wake County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at May 6, 2013, 5:37 PM EDT for Franklin County, Wake County, North Carolina. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 6, 2013, 5:37 PM EDT (21:37 UTC)
Expired
May 6, 2013, 6:15 PM EDT
In force
38 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Franklin County, NC, Wake County, NC

The radar

The Raleigh/Durham radar (KRAX), 36 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.6 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2013-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 26 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2013-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 297 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
26 J/kg
Mixed-layer CIN
-154 J/kg
Mixed-layer LCL
458 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
297 m²/s²
0-3 km storm-relative helicity
345 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

547 
WUUS52 KRAH 062137
SVRRAH
NCC069-183-062215-
/O.NEW.KRAH.SV.W.0029.130506T2137Z-130506T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
537 PM EDT MON MAY 6 2013

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN FRANKLIN COUNTY IN CENTRAL NORTH CAROLINA
  NORTHEASTERN WAKE COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 615 PM EDT

* AT 535 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER ROLESVILLE...OR 15 MILES NORTHEAST OF
  RALEIGH...MOVING NORTH AT 25 MPH. QUARTER SIZED HAIL IS LIKELY WITH
  THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  WAKE FOREST...
  YOUNGSVILLE...
  FRANKLINTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A VEHICLE OR A NEARBY
BUILDING. AS A LAST RESORT...LIE DOWN IN A LOW LYING AREA AND COVER
YOUR HEAD WITH YOUR HANDS.

THIS STORM IS PRODUCING LARGE HAIL CAPABLE OF BREAKING WINDOWS...
DAMAGING ROOFS AND DENTING VEHICLES. STAY INSIDE AWAY FROM WINDOWS
UNTIL THE STORM HAS PASSED.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL FLOOD LOW LYING
AREAS SUCH AS DITCHES...UNDERPASSES AND OTHER AREAS OF POOR DRAINAGE.
AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS. MOTORISTS SHOULD
ALSO REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING.

PLEASE REPORT SEVERE WEATHER REPORTS TO YOUR LOCAL LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3583 7827 3579 7849 3602 7855 3609 7854
      3613 7852 3616 7822
TIME...MOT...LOC 2136Z 168DEG 20KT 3590 7840

$$

ELLIS
2 follow-up statements
472 
WWUS52 KRAH 062151
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
551 PM EDT MON MAY 6 2013

NCC069-183-062215-
/O.CON.KRAH.SV.W.0029.000000T0000Z-130506T2215Z/
FRANKLIN NC-WAKE NC-
551 PM EDT MON MAY 6 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR NORTHEASTERN WAKE AND SOUTHWESTERN FRANKLIN COUNTIES...

AT 549 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
ROLESVILLE...OR 11 MILES SOUTHWEST OF LOUISBURG...MOVING NORTH AT 25
MPH.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... WAKE FOREST...
YOUNGSVILLE AND FRANKLINTON.

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

THIS STORM IS PRODUCING LARGE HAIL CAPABLE OF BREAKING WINDOWS...
DAMAGING ROOFS AND DENTING VEHICLES. STAY INSIDE AWAY FROM WINDOWS
UNTIL THE STORM HAS PASSED.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL FLOOD LOW LYING
AREAS SUCH AS DITCHES...UNDERPASSES AND OTHER AREAS OF POOR DRAINAGE.
AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS. MOTORISTS SHOULD
ALSO REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING.

LAT...LON 3583 7827 3579 7849 3602 7855 3609 7854
      3613 7852 3616 7822
TIME...MOT...LOC 2151Z 168DEG 20KT 3598 7842

$$

ELLIS
174 
WWUS52 KRAH 062201
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
601 PM EDT MON MAY 6 2013

NCC069-183-062211-
/O.CAN.KRAH.SV.W.0029.000000T0000Z-130506T2215Z/
FRANKLIN NC-WAKE NC-
601 PM EDT MON MAY 6 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WAKE AND
SOUTHWESTERN FRANKLIN COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING IS 
NO LONGER IN EFFECT.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE REPORT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. IN RALEIGH.

WHILE THE IMMEDIATE SEVERE WEATHER THREAT HAS DISSIPATED...ADDITIONAL
SEVERE WEATHER IS POSSIBLE DURING THE NEXT FEW HOURS. BE PREPARED TO
MOVE QUICKLY TO AN INTERIOR ROOM OF A SAFE SHELTER IF A WARNING IS
ISSUED.

LAT...LON 3583 7827 3579 7849 3602 7855 3609 7854
      3613 7852 3616 7822
TIME...MOT...LOC 2201Z 168DEG 20KT 3603 7843

$$

ELLIS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 3:04 PM EDT, 2 hours 33 minutes earlier.

Area forecast discussion, May 6, 3:04 PM EDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
304 PM EDT MON MAY 6 2013

.SYNOPSIS...
A STRONG UPPER LEVEL LOW WILL TRACK SLOWLY EAST NORTHEAST INTO THE
CAROLINAS THROUGH WEDNESDAY...THEN MOVE OFFSHORE THE MID-ATLANTIC
COAST WEDNESDAY NIGHT AND THURSDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 255 PM MONDAY...

OVERVIEW:
A POTENT UPPER LEVEL LOW CENTERED OVER EASTERN TN AT 18Z WILL REMAIN
NEARLY STATIONARY THROUGH TONIGHT. SHORTWAVE ENERGY ROUNDING THE
BASE OF THE UPPER LOW OVER UPSTATE SC AT 18Z WILL TRACK INTO WESTERN
NORTH CAROLINA LATE THIS AFTERNOON...PROGRESSING NORTHWEST INTO
VA/WV THIS EVENING INTO TONIGHT.

PRECIPITATION:
AS THE AFOREMENTIONED SHORTWAVE TRACKS THROUGH UPSTATE SC AND
EVENTUALLY INTO WESTERN NC AROUND AND SHORTLY AFTER PEAK HEATING
(18-00Z)...EXPECT ISOLD/SCT CONVECTION TO DEVELOP WEST OF HWY 1
ACROSS THE W/SW PIEDMONT WHERE INSOLATION AND STEEPENING MID-LEVEL
LAPSE RATES WILL CONTRIBUTE TO 500-1000 J/KG OF MLCAPE. AN ISOLD
FLASH FLOOD THREAT WILL STILL BE POSSIBLE IN THE NW PIEDMONT THIS
AFT/EVE IF ADDITIONAL SHRA/TSRA ACTIVITY DEVELOPS AND TRAINS OVER
AREAS THAT RECEIVED LOCALLY HEAVY RAINFALL EARLIER TODAY.

SEVERE THREAT:
MID-LEVEL LAPSE RATES AND DEEP-LAYER SHEAR WILL BECOME MORE
FAVORABLE FOR ORGANIZED CONVECTION THIS AFT/EVE WEST OF HWY 1 AS
SHORTWAVE ENERGY TRACKS INTO THE WESTERN PIEDMONT AROUND THE
NORTHEAST PERIPHERY OF THE UPPER LOW. LOW AND MID-LEVEL LAPSE RATES
ON THE ORDER OF 7-8 C/KM IN THE PRESENCE OF 35-45 KT DEEP-LAYER
SHEAR WILL SUPPORT A POTENTIAL FOR ISOLD SUPERCELLS WITH A PRIMARY
THREAT OF LARGE HAIL. DAMAGING WIND CANNOT BE RULED OUT WHERE
MID-LEVEL DRYING AND STEEPENING LOW-LEVEL LAPSE RATES CONTRIBUTE TO
RELATIVELY HIGHER DCAPE...PRIMARILY IN THE WESTERN SANDHILLS AND SW
PIEDMONT.

TEMPERATURES:
EXPECT LOWS TONIGHT RANGING GENERALLY FROM THE LOWER TO MID
50S...COOLEST IN THE WEST/SW PIEDMONT. -VINCENT

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 230 PM MONDAY...

...UNSETTLED WEATHER WILL CONTINUE WITH THE LINGERING MID/UPPER LOW
TUESDAY INTO WEDNESDAY EVENING...

THERE IS GOOD MODEL AGREEMENT WITH THE FORECAST TRACK/STRENGTH OF
UPPER LOW CURRENTLY LOCATED OVER THE LOWER TENNESSEE VALLEY AND
SOUTHERN APPALACHIANS. THE MID/UPPER LEVEL CUT OFF LOW SHOULD BEGIN
THE MORNING TUESDAY OVER UPSTATE SC. THE SYSTEM IS THEN FORECAST TO
SLOWLY WEAKEN AND OPEN UP AS IT MOVES ENE OVER CENTRAL NORTH
CAROLINA BY TUESDAY AFTERNOON/EVENING... THEN INTO SOUTHERN VIRGINIA
BY EARLY WEDNESDAY AFTERNOON. THE UPPER LOW IS THEN FORECAST TO
WOBBLE AROUND OVER VA ON WEDNESDAY AFTERNOON AND EVENING. SEVERAL
VORTICITY MAXIMA ARE FORECAST TO ROTATE AROUND THE MID/UPPER
CIRCULATION AS IT MAKES THIS TRACK ACROSS THE REGION TUESDAY THROUGH
WEDNESDAY EVENING. THE FINAL VORTICITY MAXIMUM SHOULD ROUND THE
UPPER LOW WEDNESDAY AFTERNOON... TRACKING SE ACROSS CENTRAL AND
EASTERN NC DURING MAXIMUM HEATING. THE UPSHOT OF ALL THIS WILL BE
LIKELIHOOD OF SHOWERS AND SCATTERED THUNDERSTORMS TUESDAY THROUGH
WEDNESDAY EVENING... WITH THE HIGHEST LIKELIHOOD DURING THE
AFTERNOON AND EVENING HOURS BOTH DAYS AIDED BY SURFACE HEATING UNDER
THE DECREASING HEIGHTS AND TEMPERATURES ALOFT. THE SEVERE THREAT
APPEARS SMALL BUT CERTAINLY NON-ZERO BOTH DAYS. THE MID LEVEL LAPSE
RATES ARE STILL FORECAST IN THE 6.5 TO 6.75 C/KM DURING THE
AFTERNOON WITH CORRESPONDING MLCAPES ON THE ORDER OF 500 TO 1000
J/KG. THE LACK OF LOW LEVEL MOISTURE AS SURFACE DEW POINTS MIX OUT
INTO THE 40S AND LOWER 50S TUESDAY... COMBINED WITH ONLY MODEST
WARMING INTO THE UPPER 60S TO LOWER 70S SHOULD KEEP THE INSTABILITY
SOMEWHAT IN CHECK. THERE MAY BE MORE COVERAGE WEDNESDAY AFTERNOON AS
A SURFACE COLD FRONT SHOULD FOCUS CONVERGENCE AND LIFT AS THE LAST
VORTICITY LOBE PASSES OVERHEAD DURING PEAK HEATING INTO THE EVENING.
SENSIBLE WEATHER... VARIABLY CLOUDY TUESDAY THROUGH WEDNESDAY
EVENING WITH SHOWERS AND SCATTERED THUNDERSTORMS BOTH AFTERNOON AND
EVENING PERIODS... DECREASING TO A CHANCE OF SHOWERS AND ISOLATED
THUNDER TUESDAY AND WEDNESDAY NIGHT. LOWS IN THE 50S. HIGHS IN THE
UPPER 60S TO LOWER 70S.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
AS OF 245 PM SUNDAY...

SUBSIDENCE IN THE REAR OF THE DEPARTING UPPER LOW TO OUR NW AND THE
APPROACH OF THE LOW AMPLITUDE SHORTWAVE RIDGE FROM THE WEST WILL AID
IN A SIGNIFICANTLY DRIER AND WARMER DAY THURSDAY. THE SKIES SHOULD
BECOME MOSTLY SUNNY. THE RETURN OF THE SUN THURSDAY WILL WARM THE
REGION BACK TO BETWEEN 75 AND 80. THESE READING SHOULD BE VERY NEAR
THE 30 YEAR NORMALS FOR MAY 9TH. LOWS THURSDAY NIGHT OF 53-58
EXPECTED WITH MOSTLY CLEAR SKIES.

FRIDAY THROUGH MONDAY...

WARM FRIDAY... BUT INCREASING CHANCES OF SHOWERS/STORMS WITH A COLD
FRONT OVER THE WEEKEND. MUCH COOLER AND DRIER EARLY NEXT WEEK.

A MORE PROGRESSIVE BUT STILL AMPLIFIED FLOW PATTERN IS FORECAST TO
DEVELOP ACROSS THE UNITED STATES LATE WEEK THROUGH THE WEEKEND.
THERE CONTINUE TO BE SOME TIMING DIFFERENCES WITH THE EXPECTED COLD
FRONTAL PASSAGE OVER THE WEEKEND. HOWEVER... IT APPEARS THAT A MORE
PROGRESSIVE FLOW PATTERN SHOULD LEAD TO A QUICKER FRONTAL PASSAGE
THAN HAS BEEN EXPERIENCED WITH THE LAST TWO "CLOSED LOW" EVENTS.
CURRENTLY... THE TIMING OF THE COLD FRONT APPEARS TO BE SATURDAY
NIGHT INTO SUNDAY MORNING. THIS WOULD YIELD THE BEST CHANCE OF
SHOWERS AND THUNDERSTORMS SATURDAY AFTERNOON AND OVERNIGHT...
LINGERING IN THE EAST INTO SUNDAY MORNING. WE WILL CONTINUE TO
ADVERTISE THE CHANCE POP SAT AFTERNOON INTO EARLY SUNDAY. COOLER AND
DRIER AIR CAN BE EXPECTED BEHIND THE FRONT LATE SUNDAY THROUGH
MONDAY AIDED BY THE AMPLIFIED TROUGH OVER THE EASTERN STATES. LOWS
60-65 WITH HIGHS 77-82 FRIDAY... AND 75-82 SATURDAY... COOLING TO
70-75 SUNDAY AND 65-70 MONDAY. THE HIGHS MONDAY SHOULD AGAIN BE
AROUND 10 DEGREES BELOW NORMAL.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
AS OF 200 PM MONDAY...

24-HR TAF PERIOD:
A RANGE OF CONDITIONS ARE EXPECTED THIS EVENING INTO TONIGHT...FROM
VFR AT THE FAY TERMINAL TO MVFR AND PERIODIC IFR CONDITIONS AT THE
INT/GSO/RDU/RWI TERMINALS IN ASSOCIATION WITH SCATTERED SHOWERS AND
THUNDERSTORMS THROUGH 21-00Z. THE BEST CHANCE FOR SHOWERS AND STORMS
THROUGH 21Z WILL BE AT THE RDU/INT/GSO TERMINALS...THEN AT THE
INT/GSO TERMINALS BETWEEN 21-00Z WHERE AN ISOLD SEVERE STORM CAPABLE
OF PRODUCING LARGE HAIL WILL BE POSSIBLE. MVFR CEILINGS AND
SHOWERS/STORMS MAY LINGER AT THE INT/GSO/RDU TERMINALS THROUGH
00-03Z THIS EVENING...THOUGH CHANCES ARE EXPECTED TO DIMINISH
MARKEDLY BY MIDNIGHT. SUB-VFR VISBYS IN FOG OR LOW CEILINGS WILL BE
POSSIBLE AT ALL TERMINALS BETWEEN 06-12Z TUESDAY MORNING. MVFR
CONDITIONS WITH SHOWERS AND STORMS WILL BE POSSIBLE ONCE AGAIN BY
THE END OF THE TAF PERIOD (12-18Z TUE) AS A POTENT UPPER LEVEL LOW
TRACKS SLOWLY EAST INTO CENTRAL NC.

LOOKING AHEAD:
SUB-VFR CONDITIONS WILL REMAIN POSSIBLE THROUGH WED NIGHT AS THE
UPPER LEVEL LOW SLOWLY TRACKS NORTHEAST FROM CENTRAL NC TO THE
MID-ATLANTIC COAST. A PERIOD OF VFR CONDITIONS IS EXPECTED THU AND
THU NIGHT IN THE WAKE OF THE UPPER LEVEL LOW...WITH SUB-VFR
CONDITIONS POSSIBLE ONCE AGAIN FRI AFTERNOON INTO THE WEEKEND AS A
COLD FRONT APPROACHES FROM THE WEST. -VINCENT

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...VINCENT
NEAR TERM...VINCENT
SHORT TERM...BADGETT
LONG TERM...BADGETT
AVIATION...VINCENT
Hazardous weather outlook, May 6, 8:38 AM EDT, 8 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
838 AM EDT MON MAY 6 2013

NCZ009>011-026>028-042-043-078-089-071245-
VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-JOHNSTON-WILSON-WAYNE-
SAMPSON-
838 AM EDT MON MAY 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP THIS AFTERNOON...IN ADVANCE OF AN UPPER LEVEL LOW SLOWLY
APPROACHING THE REGION FROM THE WEST. LOCALLY HEAVY RAINFALL AND
ISOLATED URBAN FLOODING WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

NCZ007-008-024-025-040-041-075>077-083>086-088-071245-
PERSON-GRANVILLE-ORANGE-DURHAM-CHATHAM-WAKE-MOORE-LEE-HARNETT-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-
838 AM EDT MON MAY 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON...IN ADVANCE OF AN UPPER LEVEL LOW SLOWLY APPROACHING
THE REGION FROM THE WEST. LOCALLY HEAVY RAINFALL AND ISOLATED
URBAN FLOODING WILL BE POSSIBLE.

ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG AND WEST OF
THE HIGHWAY 1 CORRIDOR THIS AFTERNOON...WITH A PRIMARY THREAT OF
LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

NCZ021>023-038-039-073-074-071245-
FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY-
838 AM EDT MON MAY 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP THIS AFTERNOON...IN ADVANCE OF AN UPPER LEVEL LOW SLOWLY
APPROACHING THE REGION FROM THE WEST. LOCALLY HEAVY RAINFALL AND
ISOLATED FLASH FLOODING WILL BE POSSIBLE...ESPECIALLY IN URBAN
AREAS SUCH AS GREENSBORO...WINSTON SALEM...ASHEBORO...AND
LEXINGTON.

ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG AND WEST OF
THE HIGHWAY 1 CORRIDOR THIS AFTERNOON...WITH A PRIMARY THREAT OF
LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

VINCENT

In the hours before

Special weather statement, May 6, 3:40 PM EDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
340 PM EDT MON MAY 6 2013

NCZ022-039-062015-
GUILFORD-RANDOLPH-
340 PM EDT MON MAY 6 2013

...A STRONG THUNDERSTORM WILL MOVE ACROSS RANDOLPH AND GUILFORD
COUNTIES THROUGH 415 PM EDT...

AT 340 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
WEST OF RANDLEMAN...MOVING NORTH AT 15 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...RANDLEMAN...ARCHDALE.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 106 AND 126.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3603 8004 3600 7967 3570 7982 3574 8003
      3583 8006
TIME...MOT...LOC 1940Z 193DEG 12KT 3582 7990

ELLIS
Special weather statement, May 6, 4:10 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
410 PM EDT MON MAY 6 2013

NCZ021-062115-
FORSYTH-
410 PM EDT MON MAY 6 2013

...STRONG THUNDERSTORMS WILL MOVE ACROSS FORSYTH COUNTY THROUGH 515
PM EDT...

AT 410 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
CLEMMONS...OR ABOUT OVER WINSTON-SALEM...MOVING NORTH AT 10 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LEWISVILLE...
WINSTON-SALEM...PFAFFTOWN...PFAFFTOWN...STANLEYVILLE.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 182 AND 203.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3613 8044 3621 8044 3622 8043 3626 8045
      3626 8003 3601 8005 3603 8021 3600 8022
      3600 8032 3598 8040 3598 8043 3601 8042
      3606 8047 3605 8048 3605 8051 3611 8051
TIME...MOT...LOC 2010Z 193DEG 7KT 3606 8033

ELLIS
Special weather statement, May 6, 4:17 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
417 PM EDT MON MAY 6 2013

NCZ008-026-041-042-062115-
FRANKLIN-GRANVILLE-JOHNSTON-WAKE-
417 PM EDT MON MAY 6 2013

...STRONG THUNDERSTORMS WILL MOVE ACROSS JOHNSTON...WAKE...GRANVILLE
AND FRANKLIN COUNTIES THROUGH 515 PM EDT...

AT 416 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
KNIGHTDALE...OR ABOUT 11 MILES EAST OF RALEIGH...MOVING NORTHWEST AT
30 MPH. A SECOND AREA OF STORMS IS MOVING ALONG THE WAKE AND
FRANKLIN COUNTY LINE.

SOME LOCATIONS AFFECTED BY THESE STORM INCLUDE...ROLESVILLE...WAKE
FOREST...AND...FALLS LAKE...YOUNGSVILLE...PURNELL...CREEDMOOR.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

THIS INCLUDES INTERSTATE 540 BETWEEN EXITS 9 AND 26.

THIS INCLUDES INTERSTATE 440 BETWEEN EXITS 10 AND 14.

THIS INCLUDES HIGHWAY 264 BETWEEN EXITS 419 AND 429.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3621 7851 3618 7851 3616 7845 3608 7836
      3575 7828 3562 7845 3595 7873 3601 7870
      3603 7872 3602 7874 3603 7875 3607 7875
      3607 7879 3627 7866
TIME...MOT...LOC 2016Z 153DEG 27KT 3582 7846

ELLIS
Special weather statement, May 6, 5:22 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
522 PM EDT MON MAY 6 2013

NCZ042-062145-
JOHNSTON-
522 PM EDT MON MAY 6 2013

...A STRONG THUNDERSTORM WILL MOVE ACROSS JOHNSTON COUNTY THROUGH 545
PM EDT...

AT 522 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
FLOWERS...OR ABOUT 6 MILES NORTH OF SMITHFIELD...MOVING NORTH AT 10
MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...FLOWERS.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3555 7820 3549 7841 3567 7851 3571 7847
      3575 7838 3578 7825
TIME...MOT...LOC 2122Z 167DEG 7KT 3560 7834

ELLIS
Special weather statement, May 6, 5:29 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
529 PM EDT MON MAY 6 2013

NCZ008-009-026-041-042-062230-
FRANKLIN-GRANVILLE-JOHNSTON-VANCE-WAKE-
529 PM EDT MON MAY 6 2013

...STRONG THUNDERSTORMS WILL MOVE ACROSS JOHNSTON...WAKE...VANCE...
GRANVILLE AND FRANKLIN COUNTIES THROUGH 630 PM EDT...

AT 529 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM KITTRELL TO 7 MILES SOUTH
OF WENDELL...OR ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF
HENDERSON TO 12 MILES NORTH OF SMITHFIELD...MOVING SOUTH AT 10 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...FRANKLINTON...
YOUNGSVILLE...AND...ROLESVILLE...WAKE FOREST.

HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 202 AND 218.
THIS INCLUDES HIGHWAY 264 BETWEEN EXITS 425 AND 429.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3640 7831 3571 7827 3568 7846 3634 7864
TIME...MOT...LOC 2129Z 005DEG 8KT 3626 7849 3567 7837

ELLIS
Special weather statement, May 6, 5:31 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
531 PM EDT MON MAY 6 2013

NCZ008-009-026-041-042-062230-
FRANKLIN-GRANVILLE-JOHNSTON-VANCE-WAKE-
531 PM EDT MON MAY 6 2013

...STRONG THUNDERSTORMS WILL MOVE ACROSS JOHNSTON...WAKE...VANCE...
GRANVILLE AND FRANKLIN COUNTIES THROUGH 630 PM EDT...

AT 529 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM KITTRELL TO 7 MILES SOUTH
OF WENDELL...OR ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF
HENDERSON TO 12 MILES NORTH OF SMITHFIELD...MOVING NORTH AT 10 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...FRANKLINTON...
YOUNGSVILLE...AND...ROLESVILLE...WAKE FOREST.

HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 202 AND 218.
THIS INCLUDES HIGHWAY 264 BETWEEN EXITS 425 AND 429.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3640 7831 3571 7827 3568 7846 3634 7864
TIME...MOT...LOC 2129Z 005DEG 8KT 3626 7849 3567 7837

ELLIS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 10:09 AM EDTAreal Flood AdvisoryRAHDavidson, Forsyth, Guilford, Randolph111 min
May 6, 12:48 PM EDTSpecial Weather StatementRAHOrange27 min
May 6, 1:30 PM EDTSpecial Weather StatementRAHOrange30 min
May 6, 2:09 PM EDTAreal Flood AdvisoryRAHDurham, Wake81 min
May 6, 2:27 PM EDTSpecial Weather StatementRAHDavidson48 min
May 6, 3:39 PM EDTAreal Flood AdvisoryRAHWake111 min
May 6, 3:40 PM EDTSpecial Weather StatementRAHRandolph35 min
May 6, 4:10 PM EDTSpecial Weather StatementRAHForsyth65 min
May 6, 4:17 PM EDTSpecial Weather StatementRAHWake58 min
May 6, 5:22 PM EDTSpecial Weather StatementRAHJohnston23 min
May 6, 5:29 PM EDTSpecial Weather StatementRAHVance61 min
May 6, 5:31 PM EDTSpecial Weather StatementRAHVance59 min
May 6, 7:22 PM EDTSpecial Weather StatementRAHFranklin, Granville, Vance, Wake, Warren83 min
May 6, 7:31 PM EDTSpecial Weather StatementRAHGuilford, Randolph59 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.